Alert archive / California / Small Craft Advisories in 2009

Small Craft Advisory 20, NWS Eureka, CA

April 27, 2009

NWS Eureka, CA issued this small craft advisory at Apr 27, 2009, 1:47 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2009, 1:47 PM PDT (20:47 UTC)
Expired
Apr 28, 2009, 3:00 AM PDT
In force
13 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

497 
WHUS76 KEKA 272047
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
147 PM PDT MON APR 27 2009


PZZ455-281000-
/O.CAN.KEKA.SI.Y.0032.000000T0000Z-090428T0100Z/
/O.CAN.KEKA.SW.Y.0028.000000T0000Z-090427T2100Z/
/O.NEW.KEKA.SC.Y.0020.090427T2047Z-090428T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
147 PM PDT MON APR 27 2009

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
UNTIL 3 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. 

MODERATE TO LOCALLY STRONG NW WINDS ACTING ON THE SEAS WILL CREATE
HAZARDOUS CONDITIONS ACROSS THE WATERS THROUGH MOST OF TONIGHT.
WINDS AND SEAS WILL GRADUALLY EASE LATE TONIGHT.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-281000-
/O.CAN.KEKA.SI.Y.0032.000000T0000Z-090428T0700Z/
/O.CAN.KEKA.SW.Y.0028.000000T0000Z-090428T0400Z/
/O.NEW.KEKA.SC.Y.0020.090427T2047Z-090428T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
147 PM PDT MON APR 27 2009

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
UNTIL 3 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. 

MODERATE TO LOCALLY STRONG NW WINDS ACTING ON THE SEAS WILL CREATE
HAZARDOUS CONDITIONS ACROSS THE WATERS THROUGH MOST OF TONIGHT.
WINDS AND SEAS WILL GRADUALLY EASE LATE TONIGHT.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-272200-
/O.CAN.KEKA.SI.Y.0032.000000T0000Z-090427T2200Z/
/O.CAN.KEKA.SW.Y.0027.000000T0000Z-090427T2100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
147 PM PDT MON APR 27 2009

...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR WINDS. THE SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS HAS BEEN CANCELLED. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 5:10 AM PDT, 8 hours 37 minutes earlier.

Area forecast discussion, Apr 27, 5:10 AM PDT, 8 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
510 AM PDT MON APR 27 2009

.SYNOPSIS...A COLD UPPER TROUGH OVER THE PACIFIC NORTHWEST WILL
BRING A CHANCE OF SHOWERS TODAY THROUGH WEDNESDAY...PRIMARILY
NORTH OF CAPE MENDOCINO. WARMER AND DRIER WEATHER IS EXPECTED
AROUND MID WEEK AS HIGH PRESSURE BUILDS OVER THE AREA. ANOTHER
TROUGH WILL APPROACH ON FRIDAY...BRINGING NEW RAIN CHANCES THROUGH
SUNDAY.

&&

.DISCUSSION...EARLY MORNING SATELLITE IMAGERY SHOWED STRATOCUMLUS
TYPE CLOUDS COVERING MUCH OF DEL NORTE AND HUMBOLDT COUNTIES. SOME
CLOUDS WERE SPREADING INTO/FORMING OVER MENDOCINO AND TRINITY
COUNTIES BUT SO FAR WERE NOT QUITE AS EXTENSIVE. AN ONSHORE FLOW
WILL STRENGTHEN TODAY AS A SHORT-WAVE TROUGH DROPS INTO THE PAC NW
AND NW JET SWOOPS OVER NORTHERN CALIFORNIA. THE PRECIP POTENTIAL
APPEARS TO BE HIGHEST ALONG THE COAST AND OVER THE COASTAL RANGES
WHERE A SHALLOW MOIST AIR SOURCE IS READILY AVAILABLE. AMOUNTS
WILL BE LIGHT AND PROBABLY JUST A TRACE TO FEW SPOTTY HUNDREDTHS.
THE BRISK NW FLOW ALOFT AND 700-500MB COOLING WILL CONTINUE
TONIGHT INTO TUESDAY. THE PRECIP PROSPECTS SHOULD INCREASE A BIT
AS A CLOSED UPPER LOW FORMS OFFSHORE THE WASHINGTON COAST. SNOW
LEVELS SHOULD LOWER TO 3000 TO 3500 ACROSS THE NORTH...BUT SNOW
AMOUNTS ARE EXPECTED TO BE VERY LIGHT. THE UPPER LOW WILL SLOWLY
MEANDER SOUTHWARD TUESDAY NIGHT THOUGH WEDNESDAY AND LIGHT PRECIP
CHANCES WILL CONTINUE DUE TO AN ONSHORE FLOW. EVENTUALLY THE LOW
WILL MOVE INLAND AND EASTWARD ACROSS OREGON ON THURSDAY AS A
THERMAL RIDGE BUILDS FROM THE SOUTHWEST AND WE SEE A DAY...OR
PERHAPS TWO...OF DRY AND WARMER WEATHER.

IT IS LOOKING LIKE WE WILL TRANSITION TO A WETTER/WARMER WEATHER
PATTERN FRIDAY AND INTO THE WEEKEND. EURO AND GFS SOLUTIONS
REMAIN IN FAIRLY DECENT AGREEMENT IN SHOWING A SPLITTING TYPE
TROUGH UNDERCUTTING A BLOCKING RIDGE OVER ALASKA. THE 00Z GFS WAS
FASTER...SPREADING RAIN OVER THE AREA ON FRIDAY. SOLUTIONS WERE
STILL VARYING FROM RUN TO RUN ON WHERE TO PLACE THE CENTER OF
PRECIP. FOR EXAMPLE...THE 00Z GFS AND 00Z EURO HAD THE RAIN MAX
CENTERED OVER NORTHWEST CALIFORNIA...WHILE THE NEW 06Z GFS PUTS
THE BULLS-EYE FARTHER SOUTH OVER CENTRAL CALIFORNIA. WE DID
INCREASE RAIN CHANCES FRIDAY AND FRIDAY NIGHT AS THE NORTHERN
TRACK IS FAVORED. THE EURO AND GFS INDICATE A RIDGE BUILDING ON
SATURDAY AFTER TROUGH PASSAGE...BUT STILL GENERATES RAIN WHICH
SHOULD WIND DOWN DURING THE DAY. TIMING OF A SECOND TROUGH IS
UNCERTAIN AND WE BROAD-BRUSHED SAT NIGHT AND SUNDAY WITH A CHANCE
OF RAIN. THE SOURCE REGION OF THESE STORMS ARE THE EASTERN AND
CENTRAL PACIFIC. EACH PRECIP EVENT WILL BE QUITE WARM...WITH SNOW
LEVELS LIKELY ABOVE 6000 FEET ACROSS NW CALIFORNIA.

DJB

&&

.AVIATION...A TROUGH OF LOW PRESSURE DEVELOPING OVER THE PACIFIC
NORTHWEST IS CURRENTLY MOVING TOWARDS NORTHWEST CALIFORNIA. AS OF
11Z THE COASTAL SITES WERE MVFR DUE TO CEILINGS. MODELS HINT THAT AS
THE TROUGH MOVES CLOSER THIS AFTERNOON THE CEILINGS MIGHT LIFT AND
SOME BRIEF SCATTERING MAY OCCUR AT ACV. GIVEN HOW MUCH STRATUS IS
SHOWING UP ON SATELLITE AM NOT TOO OPTIMISTIC ABOUT THIS HAPPENING.
HAVE KEPT THE COASTAL TAFS MVFR DUE TO CEILINGS THROUGH THE DAY.
THERE IS ALSO THE POTENTIAL FOR ISOLATED SHOWERS ALONG THE NORTHERN
COAST. STROZ

&&

.MARINE...WINDS AND SEAS WILL CONTINUE TO DIMINISH TODAY AS A TROUGH
OF LOW PRESSURE DEVELOPS OVER THE PACIFIC NORTHWEST. THE SCA ARE
SCHEDULED TO EXPIRE IN THE NORTHERN WATERS THIS AFTERNOON AND IN THE
SOUTHERN WATERS THIS EVENING. WINDS AND SEAS WILL BE LOW LATE
TONIGHT THROUGH THE END OF THE WORK WEEK. STROZ

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 9 AM PDT THIS
MORNING FOR PZZ450. SMALL CRAFT ADVISORY FOR WINDS UNTIL 3 PM
PDT THIS AFTERNOON FOR PZZ470. SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS UNTIL 2 PM PDT THIS AFTERNOON FOR PZZ455-470.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 PM PDT THIS EVENING FOR
PZZ455. SMALL CRAFT ADVISORY FOR WINDS UNTIL MIDNIGHT PDT
TONIGHT FOR PZZ475. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
UNTIL 9 PM PDT THIS EVENING FOR PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:47 PM PDTSmall Craft Advisory for Hazardous SeasEKA17 hr

Nearby

Small Craft Advisories in California, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.